Immune checkpoint inhibitors (ICIs) cause a variety of inflammatory eruptions. The un-derstanding of ICI-induced inflammatory eruptions with detailed histopathological findings is not adequate, particularly in Asian populations. In this study, we retrospectively reviewed 51 patients who were histopathologically diagnosed with cutaneous immune-related adverse events (irAEs) following ICI therapy between 2014 and 2020 at the Department of Dermatology of Kyushu University Hospital. Of the 51 patients (30 men, 21 women), maculopapular rash (38/51, 74.5%), erythema multiforme (2/51, 3.9%), lichenoid reaction (3/51, 5.9%), psoriasiform reaction (3/51, 5.9%), bullous pemphigoid (3/51, 5.9%), scleroderma-like reaction (1/51, 2.0%), and Stevens–Johnson syndrome (1/51, 2.0%) were observed. The clinical and histopathological findings of these eruptions were equivalent to typical cases of common drug eruptions. The onset of maculopapular rash was relatively early (more than half of events occurred within 1 month), whereas lichenoid reactions and autoimmune diseases occurred relatively late (4–8 months). With appropriate treatment and/or in-terruption of ICIs, most rashes improved (50/51, 98.0%). The ICI-induced inflammatory eruptions shared similar clinical and histopathological features with classical inflammatory eruptions, but a variety of inflammatory eruptions may occur with different degrees of severity. Dermatologists play an important role in providing specialized care for cutaneous irAEs.
All Science Journal Classification (ASJC) codes